How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Internist Your Own Question
Internist
Internist, Doctor
Category: Medical
Satisfied Customers: 1066
Experience:  MD,MBBS, Diplomate American Board of Internal Medicine
23050427
Type Your Medical Question Here...
Internist is online now
A new question is answered every 9 seconds

I'm a time pot smoker, sometimes heavy and sometimes

Customer Question

I'm a long time pot smoker, sometimes heavy and sometimes lighter. Recently I've had to scary experiences where I think I passed out. After I exhaled, I got extremely dizzy and felt really weird and the next thing I know I woke up on the ground and I didn't know how I got there. Second experience much the same, but I know I fell and I hurt my foot. I'm scared and don't know what this means. What's happening to me?
Submitted: 1 month ago.
Category: Medical
Expert:  Internist replied 1 month ago.

Hi there,
I am online and will be happy to answer all your questions.
thank you for your patience.

sorry to hear about your problem.

do you have any abnormal sensations before passing out?

do you have any medical problem?

do you have hearing problem?

how long you remained unconscious? did any one witness the event?

after you regained consciousness , were you confused?

Customer: replied 1 month ago.
No other known medical problems. No hearing problems. No abnormal sensations I noticed. Don't know how long I was out because no witnesses. I was a little confused but more distressed when I came to.
Expert:  Internist replied 1 month ago.

thank you for replying

this is called syncope and number of causes could be responsible

vasovagal/ neurocardiogenic being most common

, carotid sinus sensitivity,

orthostasis( sudden drop in blood pressure with change in posture)

medication-related ,

hypoglycemia, seizure disorders, cardiac arrythmias.

given the history of smoking pot, i would more importantly like to rule out cardiac arrythmias.

you need to be seen and evaluated by primary care physician in office.

you also need to be examined for orthostatic vitals, common labs, EKG .

therefore i highly recommend that you schedule appointment with your primary care physician at earliest and get thorough evaluation.

i would be more than happy to answer any questions you have

Expert:  Internist replied 1 month ago.

we obtain an electrocardiogram (ECG) on all syncope patients. Significant findings include: prolonged intervals (QRS, QTc), severe bradycardia, preexcitation

Expert:  Internist replied 1 month ago.

if you experience symptom again, you should go to emergency department, otherwise you can just schedule and see your primary doctor.

please feel free to ask any questions you have .

Expert:  Internist replied 1 month ago.

I am here to help you and I wish you best health,

if done for now, please leave positive rating above the chat box.

we only get credit for helping clients after positive feedback.

If you have any more questions, please feel free to ask anytime.

Expert:  Internist replied 1 month ago.

hi there,

please feel free to ask any questions you have .

Customer: replied 1 month ago.
Could this be a result of brain damage I caused myself by smoking pot for so long or a heart defect? Could I have developed a seizure disorder?
Expert:  Internist replied 1 month ago.

less likely to be that. but anything is possible in medicine. however, in seizures, one has jerky movements, usually urinates/ deficates in that episode, is confused after regaining conciousness. so this is not high in differentials at moment.

i hope this helps.

please let me know if you have any questions, kindly click on accept if this answered your query. thank you

Related Medical Questions